Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
JoeyRocket

Help It's The Accutane/oratane Ib!

Recommended Posts

Hi so I've been on Accutane/Oratane for about 4 weeks now and it's been rather, NIGHTMARISH! For the first 3 weeks my skin was cleared, all of my hard cysts and papules had just vanished. It felt great to not have a face full of zits for the first time in 3yrs. But it all started going down hill on the 4th week. I've researched the IB up and that's how I stumbled across this amazing site, so I decided why not and ask. So may I please get some help on this terrifying experience???

Link to comment
Share on other sites

It happens to almost everyone. For some it comes in the beginning of treatment, for others, it takes a few months. If it gets really severe (like it starts to scab), ask your derm for antibiotics. For many people, it clears in a few months.

Link to comment
Share on other sites

Same here. My face got smooth and great in the first three weeks then on week 4 my entire face became SO bumpy it looked like I just had terrible goosebumps.. but of course they were all whiteheads. It sucked but it only lasted a week or so and then things started to subside and dry out (majorly). I think how bad your IB is can depend on how high your dosage is too. The higher the dosage, the worse the IB, from what I've read anyway. Do not fret. This is part of the process.

Try your hardest to just endure the next couple weeks and DO NOT MESS WITH THE BREAKOUTS YOU ARE HAVING. Accutane thins out your skin and whatever marks you make will take 3 or 4 times as long to heal than they typically would. So even if you have a bad IB for a couple weeks, if you don't mess with it it'll be gone shortly enough. If you DO mess with it, you're looking at another probably month or so of red and brown marks left over. And you do not want that crap on top of what you already have going on.

Edited by trollunderthebridge
Link to comment
Share on other sites

Agreed with the person above. For the most part it's very normal. If it starts to get extremely painful or it begins to scabbing (even without you touching it), see your dermatologist for some help. They can prescribe a shortcourse of antibiotics or steroids to reduce the inflammation. They can also provide cortisone shots for very big painful cysts if you are ok with that.

The most important thing to remember during this time is never EVER pick it or touch it or scratch it or ANYTHING. Wash your face gently with a simple cleanser, and keep moisturizing.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×